MAUDE Adverse Event Report: COOK INC FLEXOR GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/15/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted past the 30 day reporting requirement as part of a retrospective review of the report that was initiated during an fda inspection.A retrospective review of the complaint record determined that this report should have been submitted as a malfunction report.In this case, no patient injury occurred; however, this may be likely to cause or contribute to a serious injury if it recurred.(b)(4).Investigation - evaluation: a review of the complaint history, specifications, trends and quality control was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.The device is shipped with an instruction for use (ifu) that describes the intended use, lists warnings and precautions as well as instructions for proper use and placement of this device.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.
 
Event or Problem Description
Customer reported that a male patient underwent a transjugular liver biopsy.After initial placement of the device, the attending physician retracted the device and attempted to curve the tip.The dilator was in the sheath while curving the device.The distal tip of the dilator separated while it was outside of the patients body.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
FLEXOR GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6291275
Report Number1820334-2017-00246
Device Sequence Number552908
Product Code DYB
UDI-Device Identifier00827002322332
UDI-Public(01)00827002322332(17)180407(10)5782518
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/15/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-10.0-38-40-RB
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2015
Initial Report FDA Received Date01/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1